# SDR AALA201609209001

- Difficulty date: September 16, 2016
- Submitted: September 20, 2016
- Operation: Air carrier
- Aircraft: N509AY
- Make and model: Airbus A321-231
- Aircraft serial: 3796
- Aircraft time: 27,962 hours, 9,716 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Defective
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS GROUNDED: F/A REPORT A STRONG JET FUEL ODOR IN MID CABIN MOVING AFT THEN MOVING FORWARD.  MAINTENANCE TROUBLESHOT CABIN ODOR IAW J/C 26L00021001 AND COULD NOT DUPLICATE FUEL ODOR IN CABIN DURING BLEED SYS ISOLATION DID DETECT AN ELECTRICAL ODOR IN MID CABIN, DETERMINED TO BE A BAD BALLAST AT ROW 22.  REPLACED BALLAST IAW AMM 33-21-11.  OPS CHECKED  NORMAL.  EXTERIOR INSPECTION OF ACFT REVEALED NO LEAKS FROM FUSELAGE, ENGINE OR APU.  ACFT RETURNED TO SERVICE.
